MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G48003
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: (b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during intervention of the superficial femoral and anterior tibial arteries using a micropuncture transitionless stiffened cannula access set, the hub disconnected from the body of the sheath.Upon ultrasound guided antegrade access of the common femoral artery, the user noted hub disconnection occurred upon removal of the sheath.There was resistance noted on both insertion and removal.The patient had some severe scarring.The body portion of the sheath remained half inside of the access, and it was able to be retrieved with no issues.No additional procedures were required.No adverse effects were reported due to this occurrence.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Description of event: as reported, during intervention of the superficial femoral and anterior tibial arteries using a micropuncture transitionless stiffened cannula access set, the hub disconnected from the body of the sheath.Upon ultrasound guided antegrade access of the common femoral artery, the user noted hub disconnection occurred upon removal of the sheath.There was resistance noted on both insertion and removal.The patient had some severe scarring.The body portion of the sheath remained half inside of the access, and it was able to be retrieved with no issues.Investigation ¿ evaluation.A visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, drawings, the instructions for use, manufacturing instructions, quality control data, and specifications.One used mpis outer catheter was received for investigation with biomatter present.Inspection found the catheter material was separated from the fitting, leaving no material on the fitting.The separation point was jagged and torn.No additional damage was noted.As this failure was possibly related to manufacturing, and the product is supplied to cook, a supplier investigation was necessary.The investigation found that the affected component was supplied to cook from an external supplier.Cook requested that the supplier investigate this occurrence.The supplier reviewed lot records for the raw material lots, and found the tensile results for both lots were within acceptable range.From the provided device photos, the supplier noted that the photos indicated a brittle failure, which could have been from a stress riser at the failure location.The supplier stated that there are no indications that the device was manufactured out of specification, though a cause of failure could not be concluded.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions: ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.¿ how supplied: ¿supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, and cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded a component failure contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11022843
Report Number1820334-2020-02321
Device Sequence Number3944874
Product Code DYB
UDI-Device Identifier00827002480032
UDI-Public(01)00827002480032(17)230914(10)13428283
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2023
Device Model NumberG48003
Device Catalogue NumberMPIS-401-10.0-SC-NT-SST
Device Lot Number13428283
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2020
Initial Date Received by Manufacturer 12/11/2020
Supplement Date Received by Manufacturer03/02/2021
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date03/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1